Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 49, NWS Little Rock, AR

April 9, 2004Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2004, 9:17 PM CDT for Pulaski County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2004, 9:17 PM CDT (02:17 UTC)
Expired
Apr 9, 2004, 10:15 PM CDT
In force
58 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pulaski County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 7:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2058 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 100217
SVRLIT
ARC119-100315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 1015 PM CDT

* AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM 20 MILES NORTH OF BENTON       
  TO BENTON...MOVING EAST AT 20 MPH. AT 910 PM CDT...TREES WERE      
  REPORTED DOWN BETWEEN BENTON AND BRYANT OFF STATE HIGHWAY 5.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROLAND AND PINNACLE MOUNTAIN AROUND 935 PM CDT
  MAUMELLE AND MABELVALE AROUND 940 PM CDT
  GEYER SPRINGS AROUND 945 PM CDT
  MORGAN AROUND 950 PM CDT
  NORTH LITTLE ROCK AROUND 1000 PM CDT

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3479 9263 3487 9263 3493 9224 3501 9219
          3502 9207 3470 9209 3463 9238

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:00 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 9, 8:00 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT FRI APR 9 2004

.DISCUSSION...
UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH #59 AND REPLACE WITH
SEVERE THUNDERSTORM WATCH #60. THUNDERSTORMS ARE DEVELOPING ALONG A
SURFACE BOUNDARY THROUGH OKLAHOMA...TO NEAR FORT SMITH...AND
SOUTHEAST TO JUST SOUTH OF LITTLE ROCK AND HELENA. STORMS LOOK TO
CONTINUE FIRING ALONG AND SOUTH OF THIS BOUNDARY...WITH NEW WATCH
BOX PLACED SOUTH OF THIS LINE. UPPER LEVEL ENERGY WILL CONTINUE THE
CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE EVENING AND
SATURDAY...WITH LOCALLY HEAVY RAIN ESPECIALLY SOUTH SATURDAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58
Hazardous weather outlook, Apr 9, 5:25 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT FRI APR 9 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
525 PM CDT FRI APR 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN ARKANSAS AND SOUTHERN
MISSOURI THIS EVENING. ANOTHER UPPER LEVEL LOW WILL PASS OVER
SOUTHERN ARKANSAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE
PREVALENT OVER NORTHERN...CENTRAL AND WESTERN ARKANSAS THIS
EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT
WITH THESE STORMS WILL BE LARGE HAIL. ISOLATED STRONG AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. AS THE SECOND UPPER LEVEL LOW PASSES
OVER SOUTHERN ARKANSAS LATE TONIGHT...STRONG TO SEVERE THUNDERSTORMS
MAY AGAIN BE POSSIBLE IN THAT AREA. AGAIN...THE PRIMARY THREAT WILL
BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL REMAIN TO THE WEST OF THE AREA SATURDAY WITH A
SOUTHERLY WIND FLOW CONTINUING. A SERIES OF WEAK UPPER LEVEL LOWS
WILL AFFECT THE AREA ON SATURDAY WITH A CONTINUING CHANCE OF
SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE OVER
EXTREME SOUTHERN ARKANSAS. SHOWER AND THUNDERSTORM ACTIVITY WILL
BEGIN TO DECREASE SATURDAY NIGHT. A FEW SHOWERS WILL REMAIN OVER
EASTERN AND SOUTHEASTERN ARKANSAS EARLY SUNDAY MORNING.

COOLER AIR IS FORECAST TO OVERSPREAD ARKANSAS EARLY NEXT WEEK. THE
NORTHERN AND WESTERN PARTS OF THE STATE COULD EXPERIENCE LOW
TEMPERATURES IN THE LOWER AND MID 30S BOTH ON MONDAY AND TUESDAY
MORNINGS. PERSONS WITH TENDER OUTDOOR VEGETATION SHOULD MONITOR
LATER FORECASTS OVER THE WEEKEND FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON
SATURDAY.

22

In the hours before

Special weather statement, Apr 9, 7:44 PM CDT, 1 hour 33 minutes before
ARZ012-013-021>023-030>032-037>044-052>055-062-100100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT FRI APR 9 2004

SEVERE THUNDERSTORM WATCH #59 THAT WAS IN EFFECT FOR...CLARK...
DALLAS...SEARCY...PIKE...GRANT...HOT SPRING...POLK...MONTGOMERY...
GARLAND...SALINE...PULASKI...SCOTT...PERRY...YELL...FAULKNER...
LOGAN...NEWTON...CONWAY...POPE...JOHNSON AND VAN BUREN COUNTIES...
HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WATCH #60 WILL REPLACE THIS WATCH FOR
CLARK...DALLAS...GARLAND...GRANT...HOT SPRING...MONTGOMERY...
PIKE...POLK...PULASKI AND SALINE COUNTIES.

58
Local storm report, Apr 9, 7:59 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             MENA                    34.58N 94.24W
04/09/2004  1.75 INCH        POLK               AR   LAW ENFORCEMENT

0757 PM     HAIL             POTTER                  34.55N 94.33W
04/09/2004  1.75 INCH        POLK               AR   LAW ENFORCEMENT

            HAIL COVERED THE HIGHWAY.

&&

22
Local storm report, Apr 9, 8:05 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             3 SE POTTER             34.55N 94.33W
04/09/2004  1.75 INCH        POLK               AR   LAW ENFORCEMENT

&&

22
Local storm report, Apr 9, 8:17 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     1 W ROCKY               34.58N 94.38W
04/09/2004                   POLK               AR   COUNTY OFFICIAL

            WOOD...TIN...STRYOFOAM AND OTHER DEBRIS IN THE ROAD AT
            THE INTERSECTION OF COUNTY ROAD 47 AND STATE HIGHWAY 8.

&&

22
Local storm report, Apr 9, 8:36 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     5 W PERRYVILLE          35.01N 92.89W
04/09/2004                   PERRY              AR   AMATEUR RADIO

            A TREE BLOWN DOWN ON STATE HIGHWAY 60.

&&

22
Local storm report, Apr 9, 8:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
854 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             10 S PINE RIDGE         34.44N 93.88W
04/09/2004  0.75 INCH        MONTGOMERY         AR   LAW ENFORCEMENT

            HAIL COVERING THE GROUND ON STATE HIGHWAY 8.

&&

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:27 PM CDTTornado WarningLZKPolk48 min
Apr 9, 7:40 PM CDTSevere Thunderstorm WarningLZKYell35 min
Apr 9, 8:16 PM CDTTornado WarningLZKPolk29 min
Apr 9, 8:30 PM CDTTornado WarningLZKMontgomery, Pike45 min
Apr 9, 8:32 PM CDTSevere Thunderstorm WarningLZKPerry, Saline58 min
Apr 9, 9:15 PM CDTTornado WarningLZKClark, Pike50 min
Apr 9, 9:30 PM CDTSevere Thunderstorm WarningLZKGrant, Saline45 min
Apr 9, 9:43 PM CDTSevere Thunderstorm WarningLZKLonoke47 min
Apr 9, 10:03 PM CDTSevere Thunderstorm WarningLZKJefferson57 min
Apr 9, 10:07 PM CDTSevere Thunderstorm WarningLZKClark28 min
Apr 9, 10:15 PM CDTSevere Thunderstorm WarningLZKDallas50 min
Apr 10, 10:44 AM CDTSevere Thunderstorm WarningLZKClark, Dallas61 min
Apr 10, 5:26 PM CDTSevere Thunderstorm WarningLZKDallas49 min
Apr 10, 6:53 PM CDTSevere Thunderstorm WarningLZKCleveland27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.